Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A good combination?
Feb 26, 2004

Is Viread plus ddI plus Sustiva a good combination? I'm sensitive to these three but resistant to AZT and 3TC. I take Viread, Sustiva, and Kaletra now with VL less than 50, but I am growing wary of the high triglycerides, cholesterol and now possible glucose intolerance. I was wondering if it would be wise for the substitution of ddI for Kaletra. Thanks. Terry

Response from Dr. Conway

This could be an excellent combination, as long as your virus is truly sensitive to it. I am a bit concerned given that you are on a triple class regimen, which may suggest that you have been on other treatments in the past. In that case, you may be resistant to drugs such as ddI that you are not currently taking, but may have taken in the past.

With this limitation, the combination of ddI and Viread is particularly attractive. Because of drug interactions, the ddI dose can be reduced and there is no need to take the ddI without food. Also, your total regimen would be 3 pills once a day.



Previous
HIV and AIDS
Next
Adding Viread to a working regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement